Quotient spaces determined by algebras of continuous functions

Research output: Contribution to journalArticlepeer-review


We prove that if X is a locally compact σ-compact space, then on its quotient, γ(X) say, determined by the algebra of all real valued bounded continuous functions on X, the quotient topology and the completely regular topology defined by this algebra are equal. It follows from this that if X is second countable locally compact, then γ(X) is second countable locally compact Hausdorff if and only if it is first countable. The interest in these results originated in [1] and [7] where the primitive ideal space of a C*-algebra was considered.

Original languageEnglish
Pages (from-to)145-155
Number of pages11
JournalIsrael Journal of Mathematics
Issue number1
StatePublished - 2010


Dive into the research topics of 'Quotient spaces determined by algebras of continuous functions'. Together they form a unique fingerprint.

Cite this